Alert archive / Maine / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS Gray, ME
NWS Gray, ME issued this areal flood warning at Jun 2, 2012, 10:38 PM EDT for 8 counties in Maine. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2012, 10:38 PM EDT (02:38 UTC)
- Expired
- Jun 3, 2012, 8:30 AM EDT
- In force
- 10 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, York County, ME
The radar
The Portland,ME radar (KGYX), 50 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this areal flood warning went out at Jun 2, 10:38 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 2, 10:38 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1038 PM EDT SAT JUN 2 2012
.SYNOPSIS...
AN UPPER LOW PRESSURE SYSTEM SLOWLY MOVING EAST FROM THE GREAT
LAKES WILL ALLOW A SECONDARY COASTAL LOW TO GRADUALLY DEVELOP
OVER SOUTHERN NEW ENGLAND TONIGHT AND MOVE INTO THE GULF OF MAINE
SUNDAY. THIS SURFACE LOW WILL FURTHER DEVELOP EAST OF NEW ENGLAND
SUNDAY NIGHT AND MONDAY AND THEN BECOME THE PRIMARY LOW WITH TIME
AND STALL OVER THE GULF OF MAINE THROUGH MOST OF THE WEEK AS IT
BECOMES VERTICALLY STACKED IN THE ATMOSPHERE.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
2230...HAVE ALLOWED WIND ADV TO EXPIRE AS CORE OF LL JET HAS
SHIFTED TO THE NE...KMWN ONLY 36G40KT ATTM.
ALSO HAVE DROPPED THE FFA FOR SOUTHERN NEW HAMPSHIRE...AS RAINFALL
AMOUNTS WERE GENERALLY AROUND 2 INCHES OR LESS IN THAT AREA. SEE
HYDROLOGY SECTION FOR MORE ON THAT THREAT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
THE SURFACE LOW STALLS IN THE GULF OF MAINE AND SLOWLY DEVELOPS
VERTICALLY WITH TIME AS THE GT LAKES LOW DROPS SEWD AND BEGINS TO
MERGE. BANDS OF RAIN ALONG WITH SOME WRAPAROUND MSTR WILL CONTINUE
MOSTLY OVER MAINE BUT AT TIMES WORK INTO NH. WINDS WILL BECOME
NNELY AND TEMPS TO REMAIN COOL. FOR POPS USED A BLEND OF THE
NAM/GFS. THE FLOOD WATCH AND COASTAL FLOOD WATCH WILL CONTINUE.
TEMPS WILL REMAIN COOL. OVERALL PREFERRED POPS FROM GFS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
DEEP LAYER MOIST CYCLONIC FLOW WILL CONTINUE THROUGH AT LEAST
WEDNESDAY. THIS MEANS CLOUDY SKIES...AND ON AND OFF LIGHT SHOWER
ACTIVITY ALONG WITH LOWER THAN NORMAL TEMPERATURES THROUGH THAT
PERIOD. THEREAFTER...SOME IMPROVEMENT IS EXPECTED...BUT WITH
CYCLONIC FLOW REMAINING IN PLACE WITH ANOTHER SHORT WAVE TROUGH
DROPPING IN...WE CANNOT RULE OUT PERIODS OF CLOUDS AND SHOWERS
THURSDAY THROUGH THE WEEKEND.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
SHORT TERM...MVFR TO IFR CONDS IN RAIN AND PATCHY FOG THRU SUN NIGHT.
LONG TERM...MVFR TO LOWER END VFR BKN SKIES ARE EXPECTED MONDAY
THROUGH THURSDAY WITH LOW PRESSURE NEARBY.
&&
.MARINE...
SHORT TERM...WILL CONTINUE THE GALE WARNING OVER THE OUTER WATERS
AND SCA IN THE BAYS THRU SUNDAY. STRONG ESELY WINDS HAVE ALREADY
BEGUN TO DEVELOP NEAR THE IOS C-MAN ATTM AND THIS AREA OF STRONG
WINDS WILL GRADUALLY INTENSIFY AND MOVE NORTHEAST ACROSS ALL THE
OUTER WATERS BY THIS EVENING. A STG LO LEVEL JET WILL BE MOVING
OVER THE WATERS WITH POSSIBLY A 3-6 HR WINDOW OF STG GALES. SEAS
WILL CONT TO BUILD AND SWAN MODEL SEEMS TO HANDLE SEAS FCST WELL
REACHING 12 FT. THE LOW MOVES INTO THE GULF OF MAINE SUNDAY AND
SUNDAY NIGHT SO WINDS WILL BACK TO A MORE NELY FLOW SUNDAY AND
SUNDAY NIGHT BUT BANDS OF STG WINDS WILL CONTINUE.
LONG TERM...NORTHEAST GALES POSSIBLE MONDAY INTO MONDAY NIGHT WITH
LOW PRESSURE NEARBY. EVENTUALLY...THE LOW WILL MOVE EAST AND THE
GRADIENT WILL WEAKEN AND CONDITIONS WILL IMPROVE STARTING LATER
MONDAY NIGHT.
&&
.HYDROLOGY...
THE BAND OF HEAVY RAIN THAT SET UP ALONG THE ME/NH
BORDER HAS PRODUCED TWO TO FOUR INCHES OR RAIN...AND ALTHOUGH THE BAND
IS BEGINNING TO SHIFT EAST...ANOTHER INCH OR SO IS POSSIBLE IN
THIS AREA OVERNIGHT. TO THE EAST...EXPECT TWO TO FIVE INCHES
ACROSS WRN AND CENTRAL ME BY LATE SUNDAY...AS THE BAND OF HEAVY
RAIN SHIFTS EAST.
A FLOOD WARNING FOR THE SACO RIVER AT CONWAY HAS BEEN ISSUED.
CAMPGROUNDS ALONG CREEKS AND RIVERS... PARTICULARLY IN THE NORTH
CONWAY AREA... WILL NEED TO TAKE NOTICE AND WE HAVE CONTACTED THE
LOCAL FIRE CHIEF FOR THAT REGION. LAST YEARS TROPICAL SYSTEM HAS
CHANGED THE GEOMORPHOLOGY OVER THESE RIVERBEDS...WITH PILES OF
COBBLESTONE IN THE RIVERBEDS. OTHER STREAMS AND RIVERS ARE ALSO
VULNERABLE TO FLOODING DEPENDING ON RAINFALL TOTALS. POOR DRAINAGE
URBAN FLOODING MAY ALSO BE A CONCERN.
&&
.TIDES/COASTAL FLOODING...
TIDES HAVE PEAKED ALONG THE COAST...WITH PORTLAND RECORDING A HIGH
AROUND 12.3 FT. THE TIDAL FLOOD STAGE IN PORTLAND IS 12 FEET. WILL
CONTINUE THE FLOOD WATCH FOR SUNDAY AND SUNDAY NIGHTS HIGH TIDES
AS WELL. IT IS IMPORTANT TO NOTE ESPECIALLY THE HIGH TIDE SUNDAY
NIGHT MAY POSE MORE PROBLEMS SINCE THE ASTRONOMICAL HIGH TIDE IS
EVEN HIGHER THAN ITS PREDECESSORS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR MEZ007>009-012>014-
018>028.
COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT TONIGHT FOR
MEZ023>028.
COASTAL FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR MEZ023>028.
NH...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR NHZ001>010-013-014.
COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT TONIGHT FOR NHZ014.
COASTAL FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR NHZ014.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ151-153.
GALE WARNING UNTIL 6 PM EDT SUNDAY FOR ANZ150-152-154.
&&
SYNOPSIS...
NEAR TERM...CEMPA
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 2, 6:16 PM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 616 PM EDT SAT JUN 2 2012 NHZ001>003-005-007-031015- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-SOUTHERN GRAFTON- SULLIVAN- 616 PM EDT SAT JUN 2 2012 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-012>014-018>022-NHZ004-006-008>010-013-031015- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- 616 PM EDT SAT JUN 2 2012 ...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ023>028-NHZ014-031015- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 616 PM EDT SAT JUN 2 2012 ...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT... ...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...COASTAL FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD WARNING. COASTAL FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ151-153-031015- PENOBSCOT BAY-CASCO BAY- 616 PM EDT SAT JUN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NORTHEAST GALES POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150-152-154-031015- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 616 PM EDT SAT JUN 2 2012 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 2, 6:28 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
628 PM EDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND DMG ENFIELD 43.64N 72.14W
06/02/2012 GRAFTON NH NEWSPAPER
TREE DOWN
0500 PM NON-TSTM WND DMG CANAAN 43.65N 72.01W
06/02/2012 GRAFTON NH NEWSPAPER
TREE DOWN ON CAR
0520 PM NON-TSTM WND DMG LYME 43.81N 72.16W
06/02/2012 GRAFTON NH NEWSPAPER
POWER LINES DOWN
0600 PM NON-TSTM WND DMG BETHLEHEM 44.28N 71.69W
06/02/2012 GRAFTON NH STATE POLICE
TREES DOWN
&&
EVENT NUMBER GYX1200029 GYX1200030 GYX1200031 GYX1200032
MJCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:34 PM EDT | Areal Flood Warning | GYX | Cumberland, Oxford, York | 10 hr |
| Jun 2, 10:46 PM EDT | River Flood Warning | GYX | Oxford | 20 hr |
| Jun 3, 12:41 AM EDT | River Flood Warning | GYX | Cumberland | 23 hr |
| Jun 3, 12:42 AM EDT | Coastal Flood Watch | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 10 hr |
| Jun 3, 1:27 AM EDT | Areal Flood Warning | GYX | Franklin, Kennebec, Knox, Lincoln, Sagadahoc, Somerset and 1 more | 10 hr |
| Jun 3, 3:52 AM EDT | River Flood Warning | GYX | Kennebec | 3 days |
| Jun 3, 3:52 AM EDT | River Flood Warning | GYX | Somerset | 3 days |
| Jun 3, 3:52 AM EDT | River Flood Warning | GYX | Kennebec | 66 hr |
| Jun 3, 6:19 AM EDT | Areal Flood Warning | GYX | Androscoggin, Cumberland, Franklin, Oxford, York | 10 hr |
| Jun 3, 7:23 AM EDT | River Flood Warning | GYX | Androscoggin | 71 hr |
| Jun 3, 8:31 AM EDT | Areal Flood Warning | GYX | Franklin, Kennebec, Knox, Lincoln, Somerset, Waldo | 19 hr |
| Jun 3, 10:45 AM EDT | Coastal Flood Warning | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 14 hr |
| Jun 3, 1:47 PM EDT | Gale Warning | GYX | 14 hr | |
| Jun 3, 3:24 PM EDT | Coastal Flood Watch | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 19 hr |
| Jun 3, 3:41 PM EDT | Areal Flood Warning | GYX | Androscoggin, Cumberland, Franklin, Oxford, Sagadahoc, York | 8 hr |
| Jun 3, 4:33 PM EDT | River Flood Warning | GYX | Franklin, Somerset | 20 hr |
| Jun 2, 9:39 PM EDT | River Flood Warning | GYX | Carroll | 20 hr |
Nearby
Areal Flood Warnings in Maine, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.